Translator Disclaimer
2002 Exotic smooth structures on nonpositively curved symmetric spaces
Boris Okun
Algebr. Geom. Topol. 2(1): 381-389 (2002). DOI: 10.2140/agt.2002.2.381

Abstract

We construct series of examples of exotic smooth structures on compact locally symmetric spaces of noncompact type. In particular, we obtain higher rank examples, which do not support Riemannian metric of nonpositive curvature. The examples are obtained by taking the connected sum with an exotic sphere. To detect the change of the smooth structure we use a tangential map from the locally symmetric space its dual compact type twin.

Citation

Download Citation

Boris Okun. "Exotic smooth structures on nonpositively curved symmetric spaces." Algebr. Geom. Topol. 2 (1) 381 - 389, 2002. https://doi.org/10.2140/agt.2002.2.381

Information

Received: 14 January 2002; Revised: 16 May 2002; Accepted: 17 May 2002; Published: 2002
First available in Project Euclid: 21 December 2017

zbMATH: 0998.53033
MathSciNet: MR1917058
Digital Object Identifier: 10.2140/agt.2002.2.381

Subjects:
Primary: 53C35
Secondary: 55R37, 57R99, 57T15

Rights: Copyright © 2002 Mathematical Sciences Publishers

JOURNAL ARTICLE
9 PAGES


SHARE
Vol.2 • No. 1 • 2002
MSP
Back to Top